Quitting Oxycodone with Loperamide- My story begins... - Part 241

By Jungledog · Mar 21, 2015 · ·
  1. Thanks for all the kind responses.

    I have been reflecting on my situation. I have concluded that I have chronic pain that has jack shit to do with opiate-induced hyperalgesia. I am going to require pain management for life. It is what it is. Kratom and/or opiates are going to be a part of my life. I find this incredibly frustrating and depressing but I know it is time to accept it. I guess this is what I was thinking about when I said what I said.

    Beach, my response really was a combo to you and LG. I know what you said and I appreciate your response. You have been so incredibly important to my recovery and a true friend. How are you feeling love? Hope the RLS is improving.

    GDW, Mel, Cmenot, Roaddoggy, Sleepy, Kitts...I love and appreciate you all beyond words. Getting through and processing all this crap in my head has been the hardest part. It's funny but we all have this stigma of being "addicts" and sometimes we become our own worst enemies. We are not so much addicts as people simply attacked by the drugs we took. The opiates literally sucked away my life. Yes, I let it happen to numb my emotional pain related to my marriage. Now that things are improving I don't need to numb myself. My husband is turning around. He has been busting his ass to get his business up and running. He is exercising and really trying. I feel like my best friend is returning.

    Hope you all are well.

Comments

  1. PlatinumHawk
    I have read this entire blog. I'm a fellow healthcare practitioner with a license to protect and a chronic pain patient as well. I've been up and down the Percocet / Gabapentin / Elavil / Tramadol / MMJ roller coaster ride as well... From 60mg Oxy/day down to 20mg to zero, back up to 30mg & Max dose of Gabapentin. I know you're thoughts on wanting to kick the Oxy crazy-train... Been there. Here's my 2-cents for what it's worth.

    As healthcare providers we are always taught to assess and treat for pain, real or otherwise. Why as healthcare practitioners do we not allow ourselves the same benefit we give our patients? You are NOT a failure for wanting to live pain-reduced (if you are anything like me, it's rare that the pain ever goes away completely no matter what gets thrown at it). Is it easy to suck down an entire bottle of pills too early? Yes. Can you comply with a prescribed regimen without chugging all your tablets; it appears you DO have the willpower to do so.

    I'm not advocating you go back to abusing what's Rx'd... But at the very least, allow yourself the benefit of accepting a treatment that works for you (I saw that hydrocodone doesn't work well for you). If that means Oxy, then that's what it means. That is not a sign of failure. It means you are human and wish to live as pain free as possible. At least that's how I see it after reading this... And I read it due to my own desire to stop, but realize there's little chance of that. I am non-functioning in pain; highly functioning (and error free) when pain is reduced.
  2. Sleepynurse
    Oh, JD, it makes my heart feel such joy to hear you say your best friend is returning. And yes the drugs attacked us and made us feel comfort in dark times in our lives. And it only takes a couple times if we are in those dark places, then it has you.


    Best wishes,
    Sleepy/Amy
  3. BeachWalk
    jd, i am really happy for you. the key to any of life's challenges is acceptance once we've done everything we possibly can. i know how hard it is to accept. just like i know how hard it is to accept that you/we have chronic pain. why put yourself through sheer misery by attempting withdrawal when the outcome is the same. I am glad you saved yourself that experience. you made a wise and informed decision just as you would your patients health.

    i am not doing well at all. yes better, but not great. tomorrow will be 2 weeks since going off kratom = before that oxycodone. it has been hell. i have no freakin idea why i still have restless legs/body but it is really messing with my mind and body. exhaustion has been constant. unrelenting migraine for 6 days. nausea forever - let up a bit yesterday. what the hell. i'm going to urgent care tomorrow to get checked out. maybe a shot of b12 and some bloodwork. i knew it wasn't going to be a picnic but did i expect it to linger on for so long? hell no.

    here's a weird note, i don't get the RLS during the day now - just at night shortly after I take my lexapro. what the hell is up with that? that's a rhetorical question. i never had that problem with lexapro before. only other time i had RLS was detoxing 5 years ago. maybe my nerve endings are still firing. i have no idea what i'm talking about. i'm grasping at straws.

    hang in there dear friend.
To make a comment simply sign up and become a member!